Chemotherapy And Your Mouth

How does chemotherapy affect my mouth?

Chemotherapy is the use of drugs to treat cancer. These drugs kill cancer cells, but they also may harm normal cells, including cells in the mouth. Side effects include problems with your teeth and gums; the soft, moist lining in your mouth; and the glands in your mouth; and the glands that make saliva (spit).The side effects can hurt and make it hard to talk, and swallow. You are more likely to get an infection, which can be dangerous when you are receiving cancer treatment. If the side effects are bad you may not be able to continue your cancer treatment.

What Mouth Problems Does Chemotherapy Cause? 

You may have certain side effects in your mouth from chemotherapy. Another person may have a different problems. The problems depend on the chemotherapy drugs and how your body reacts to them. You may have these problems only during treatment or for a short time after treatment ends.

  • Painful mouth and gums
  • Dry Mouth 
  • Burning, peeling or swelling of the tongue. 
  •  Infection
  • Change in taste.

It is important to see a dentist before your chemotherapy starts. Side effects happen because a person’s mouth wasn’t helpful before beginning their chemotherapy. Not all mouth problems can be avoided but you may have fewer side effects, and you will be able to stay on schedule for your cancer treatment.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s